MAUDE Adverse Event Report: TERUMO BCT TRIMA ACCEL; TRIMA ACCEL LRS PLATELET, PLASMA SET

TERUMO BCT TRIMA ACCEL; TRIMA ACCEL LRS PLATELET, PLASMA SET
Model Number 82300
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2021
Type of Reportable Event Malfunction
Event or Problem Description
The customer would like the run data file investigated to determine a possible cause for the elevated white blood cell (wbc) content in the platelet product.There was not a transfusion recipient or patient involved at the time of the residual wbc testing, therefore no patient information is reasonably known at the time of the event.Donor unit #: (b)(6) the platelet collection is not available for return because it was discarded by the customer.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information.Corrected information is provided in b.3.Investigation: the device history records (dhr) were reviewed for this lot.There were no events noted in the dhr that would have contributed to the elevated wbc count experienced by the customer.The run data file (rdf) was analyzed for this event.Root cause: run data file analysis did not show a conclusive root cause for the higher than expected wbc content in the platelet product reported for this collection.Alerts that could contribute to the wbc contamination of the platelet product, such as ¿centrifuge pressure high¿ or ¿rbc spillover¿, were not generated in this run data file.As the rbc detector cannot count the cells passing by, in order to generate a ¿potential wbc contamination detected¿ message, the rbc detector signals must see a significant change in the reflectance values.In this case, rbc detector reflectance signals did not indicate that wbcs were escaping the lrs chamber.Therefore, the run data file reported that the platelet product could be labeled as leukoreduced.It is also possible, though not conclusive, that this leukoreduction failure may be donor related.A potential reason for this donor related leukoreduction failure may be, but is not limited to, a high wbc count.
 
Event or Problem Description

Brand Name
TRIMA ACCEL
Common Device Name
TRIMA ACCEL LRS PLATELET, PLASMA SET
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
Manufacturer (Section G)
TERUMO BCT
10810 w. collins ave
lakewood CO 80215
Manufacturer Contact
scot hilden
10810 w. collins ave
lakewood, CO 80215
MDR Report Key12924564
Report Number1722028-2021-00369
Device Sequence Number11941636
Product Code GKT
UDI-Device Identifier05020583823006
UDI-Public05020583823006
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
BK190332
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2022
Device Model Number82300
Device Catalogue Number5823001
Device Lot Number2007094251
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2021
Supplement Date Received by Manufacturer03/10/2022
Initial Report FDA Received Date12/03/2021
Supplement Report FDA Received Date03/11/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/02/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown